• question-icon

    Can Clindamycin cause rashes on the body?

default
Posted on Thu, 10 Aug 2017 in General Health
Question: I was on Clindamycin for a tooth abscess infection. After about 2 weeks I suddenly developed a bad rash all over parts of my body that mostly were less exposed to sun (back, top part of legs, backs of arms, stomach). I had the rash a couple days before connecting to the drug and I stopped taking it. After 2 days the rash and itching started diminishing.Then I also developing muscle tremors and cramps in my calves most severley (and minorly in other muscles). I am an elite tennis player and have not been able to play. I have tried a handful of times and my leg muscles are weak and after an hour of 50% intensity movement for me (I usually can go 3 hours full intensity). I feel like full cramping may occur in calves. There is less severe cramping and twinging when at rest or walking and also in arms and other random muscles. This happened suddenly in conjunction with the drug reaction. I have been off them for about 10 days now, but these muscle problems are not getting better. The endodontist that prescribed the drug has no idea. I am upset as I am supposed to in hard training during the summer and feel disabled instead. I started taking calcium lactate and magnesium lactate from some friend and online suggestions.
doctor
Answered by Dr. Chobufo Ditah 30 minutes later
Brief Answer:
Recovery would be gentle!

Detailed Answer:
Hi and thanks so much for this query.

I understand your frustration and this is totally justified. However, recover often takes longer than it takes for drugs to cause undesirable side effects. Only time would be able to allow for full recovery and there is little to hasten this process. While i understand the need to train hard, I also encourage you not to push beyond tolerable limits as this might rather delay full healing and recovery. Insisting to stretch even further than tolerable might inadvertently harm.

I have no issues with calcium and magnesium supplements. I will insist on exercising as much as the body can tolerate and you would see this progressively improve as you recover.

I hope this guides and offer hope on the path of recovery. Keep me posted and share any further development or concerns that you may have with me.
Above answer was peer-reviewed by : Dr. Remy Koshy
doctor
default
Follow up: Dr. Chobufo Ditah 13 hours later
Do you have any explanation as to what exactly is wrong? You never really said.
Also, how long would you estimate recovery to my normal?
doctor
Answered by Dr. Chobufo Ditah 9 minutes later
Brief Answer:
This is rare side effect of clindamycin

Detailed Answer:
Hi,

It is my conclusion that this is a rare side effect of clindamycin: Myalgia. I will give you another 7days and if there is no significant improvement, I will request further testing to measure markers of muscle destruction.

Keep me updated. Feel free to point out any further specific questions that might not have been addressed for further consideration.
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
Answered by
Dr.
Dr. Chobufo Ditah

General & Family Physician

Practicing since :2009

Answered : 6252 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Tooth abscess

doctor1 MD

can a tooth abscess cause a bladder infection? tooth abscess has been going on for about 4 or 5 yrs now...on and off antibiotics, cannot afford to...

doctor1 MD

i have been under medical treatment from last one and a half year for neck lymphadinitis. During my medication have undergone two operations to...

doctor1 MD

I have been taking penicillin for 2 weeks for tooth abscess and sinus infection. Just noticed that stool today yesterday has bright red blood. I...

doctor1 MD

I've got a scary knawing pain in my left armpit- the pain makes me cry. It started when my child projected vomit on a bus everywhere. Also I can't...

doctor1 MD

I have been having really bad pain in my claves, especially the right one, it doesn't stop at all and makes it extremely hard to walk.I recently...

doctor1 MD

34 female Lower jaw tooth abcess Lumpth node, rubbery, firm and painful When i drink more swells more following hours into next morning with...

doctor1 MD

I went to the ER yesterday thinking that i just had a tooth absess, but the swelling has continued to grow. I have tried hot compresses, swelling...

Get personalised answers from verified doctor in minutes across 80+ specialties

157 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Chobufo Ditah
  • Q - CT scan showed cancer tumor inside liver. Swollen abdomen, little...

  • Q - Shaved around private parts and around base of penis. Bumps are like...

  • Q - Having blood pressure. Taking Sandoz Fenofibrate. Should I go for higher...

  • Q - Severe anal itching and rashes on buttocks. Suggest medication

  • Q - Stomach upset, gas and bloating. What could this be?

  • Q - Can I contract HIV through blowjob?

  • Q - Having swollen testicles. Could this be a sign of cancer?

  • Q - Had rectal prolapse surgery. Should I be concerned of having irregular...

  • Q - What causes numbness in toe?

  • Q - Is Hydrazine sulfate effective for cancer patients suffering from cachexia?

backtotop2